MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752059
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Retinal Injury (2048)
Date of Event 10/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported while indenting the globe a fresh retinal foramen was found.The foramina were treated with laser the eye was supplied with gas and patient had to camp.No hospitalization was required.The postoperative course was uncomplicated.Additional information received from the company representative indicating during the surgery all the 27g and 25g trocars were spontaneously leaking immediately after insertion leaked out of the valves.This report is for 27g trocar.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A sample was not received at the manufacturing site for evaluation; therefore, the condition of the product could not be verified.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.A sample was not received at the manufacturing site and the device history record review of the lot number provided indicated the product was processed and released according to the product¿s acceptable criteria, therefore; the root cause for the customer complaint issue cannot be determined.Investigations have been completed and manufacturing process enhancements have been implemented in order to improve the performance of the valves.Complaints are reviewed and monitored at regular intervals to evaluate effectiveness of actions taken.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Upon further review of the reported description, it was determined that a fresh retinal foramen was found in direct projection onto the cannula of health care professional (hcp¿s) right hand during a final denting during a procedure.An additional intervention of laser was performed to treat the retinal foramen.The foramina were entry side breaks (esbs).During the surgery all the 27g and 25g trocars were spontaneously leaking (leaked out of the valves) immediately after insertion.There were multiple products reported from the site as potentially involved the reporter could not provide clarification regarding which product is associated with this complaint.This report represents the pack with a 27 gauge valved trocars.

Brand Name
CONSTELLATION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14014287
Report Number1644019-2022-00245
Device Sequence Number11919499
Product Code LRO
UDI-Device Identifier00380657520596
UDI-Public00380657520596
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue Number8065752059
Device Lot Number2290944H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2022
Supplement Date Received by Manufacturer06/24/2022
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date07/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION SURGICAL PROCEDURE PAK.; UNSPECIFIED CUSTOM PAK, BEL.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale